Accessibility navigation

A note on properties of the restriction operator on Sobolev spaces

Hewett, D. P. and Moiola, A. (2017) A note on properties of the restriction operator on Sobolev spaces. Journal of Applied Analysis, 23 (1). pp. 1-8. ISSN 1425-6908

Text - Published Version
· Please see our End User Agreement before downloading.


It is advisable to refer to the publisher's version if you intend to cite from this work. See Guidance on citing.

To link to this item DOI: 10.1515/jaa-2017-0001


In our companion paper [3] we studied a number of different Sobolev spaces on a general (non-Lipschitz) open subset Ω of Rn, defined as closed subspaces of the classical Bessel potential spaces Hs(Rn) for s∈R. These spaces are mapped by the restriction operator to certain spaces of distributions on Ω. In this note we make some observations about the relation between these spaces of global and local distributions. In particular, we study conditions under which the restriction operator is or is not injective, surjective and isometric between given pairs of spaces. We also provide an explicit formula for minimal norm extension (an inverse of the restriction operator in appropriate spaces) in a special case.

Item Type:Article
Divisions:Science > School of Mathematical, Physical and Computational Sciences > Department of Mathematics and Statistics
ID Code:71844
Publisher:De Gruyter


Downloads per month over past year

University Staff: Request a correction | Centaur Editors: Update this record

Page navigation